MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; VESSEL SEALER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; VESSEL SEALER
Model Number 410322-05
Medical Device Problem Codes Image Display Error/Artifact (1304); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the vessel sealer (vs) instrument involved with this complaint and completed the device evaluation.Failure analysis investigation confirmed the customer reported complaint.Failure analysis found the primary failure of low grip torque to be related to the customer reported complaint.The instrument was found to have multiple low grip torque failures based on log review and was replicated during in-house testing.The instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests.A recoverable fault would occur during every attempt to cut and deliver energy.Upon visual inspection, there was no blade exposed outside of the blade garage and the knife slot measured at 0.029.The jaw gap verification and grip force test could not be performed due to low grip torque failures.Electrical continuity was tested and passed.Root cause of low grip torque failures is not determinable/applicable.Failure analysis found the secondary failure of stripped clamping nut to be related to the customer reported complaint.Upon inspection, the instrument was found to have a stripped clamping nut at the distal wrist, likely causing the low grip torque failures.The grip tips intermittently failed to open and close completely.Root cause of stripped clamping nut is attributed to a device design.Instrument overmold nut/clamping nut was confirmed as stripped.The jaws intermittently failed to open and close, and during investigation the threads stripped out completely, leaving the grips unable to be opened via the input disc or the grip open lever.On the system, the stripped overmold nut led to the 23107 error (low grip torque).A review of the instrument log for the vessel sealer instrument (pn: 410322-05/lot #m10191009-759) associated with this event has been performed.Per logs, the instrument was installed on system sh0659 on reported procedure date of (b)(6) 2020.The instrument is single-use.There was no photo or video provided by the site for review.A review of the site's complaint history does not show any additional complaints related to this product and/or this event.This complaint is being reported because the endowrist vessel sealer was found to have stripped threading on the overmold nut with no allegation of user mishandling or misuse.This failure could lead to clamping/unclamping issues.While there was no harm or injury to patient, the reported failure mode could cause or contribute to an adverse event if it were to recur.Follow-up was attempted, but the patient information was either unknown, unavailable, not provided, or not applicable.The expiration date for device is not applicable.Implant date is not applicable because the product is not implantable.Information for the initial reporter is not available.Recall is not applicable.
 
Event or Problem Description
It was reported that prior to starting a da vinci-assisted surgical procedure, the system reflected an error message pointing to the vessel sealer (vs) instrument.The procedure was completed with no reported injury.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
VESSEL SEALER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
MDR Report Key11016766
Report Number2955842-2020-11353
Device Sequence Number3594582
Product Code NAY
UDI-Device Identifier10886874111113
UDI-Public(01)10886874111113(10)M10191009
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K110639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number410322-05
Device Catalogue Number410322
Device Lot NumberM10191009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2020
Initial Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1